MAUDE Adverse Event Report: ARTHREX, INC. ARTHREX AR-300,HANDPIECE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. ARTHREX AR-300,HANDPIECE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number ARTHREX AR-300,HANDPIECE
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/ is expected but has not been returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a hallux valgus osteotomy the handpiece did not work.Pushing the trigger did not lead to motor movement.It was further reported that liquid was going out of the trigger point.There was no harm for patient, operator or third party reported.No further information received.Update 14-apr-2020: further information was provided that the reported event was identified at the start of the surgery.The patient was already in place and under proper anesthesia.Before the first cut was made it was found that the trigger of the device did not work and as the customer has no backup device the surgery was stopped and postponed.
 
Additional Manufacturer Narrative
Vendor evaluation confirmed the device did not function and a crack was found in the material.The electronic board was found to be damaged.A likely cause is heat damage during the sterilization process.

Brand Name
ARTHREX AR-300,HANDPIECE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10028206
Report Number1220246-2020-01821
Device Sequence Number3122666
Product Code HWE
UDI-Device Identifier00888867099357
UDI-Public00888867099357
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberARTHREX AR-300,HANDPIECE
Device Catalogue NumberAR-300
Device Lot Number10158550
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer04/14/2020
Initial Report FDA Received Date05/06/2020
Supplement Report FDA Received Date08/31/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;